This forum is for the discussion of anything to do with Prostate Cancer. There are only four rules:
No fundraisers, no commercials (although it is OK to recommend choices of treatment or medical people based on your personal research; invitations to participate in third-party surveys are also acceptable, provided there is no compensation to YANA);
No harvesting e-mail addresses for Spam;
No insults or flaming - be polite and respectful at all times and understand that there may be a variety of points of view, all of which may have some validity;
Opinions are OK, but please provide as much factual evidence as possible for any assertions that you are making
Failure to abide by these simple rules will result in the immediate and permanent suspension of your posting privileges.
Since this is an International Forum, please specify your location in your post.
Seems many are getting this treatment, considering it for primary or secondary treatment. Like anyone would, the thought of going through this serious radiation is intimidating. Most of that intimidation is groundless. Yes, it is a serious treatment and not to be taken lightly - radiation is not good for a person for sure. However - if done for a justified reason such as cancer destruction, fear of the process is useless worry. Before radiation I thought of it as getting one's ears pierced at fifty yards with a deer rifle - in short I was also worried about the risk. It was a painless process actually. It had very little effect on me that I could tell. For me it involved dropping my drawers in the presence of several young, pretty nurses each day as they held a towel in front of me. Once one got used to that, it was no big deal and much less humiliating than some of the other treatments we go through for this disease.(I am sure they were not impressed.)After a few days there was no better choice than to make light of the situation and that made it better for everyone. I joked that the towel was of little use as the scanning for each session saw right through the towel anyway. (I was assured the scanner didn't show "soft" tissue! I commented that must be why I didn't hear any laughter coming from the scanning room.) On Halloween, one nurse wore a cow costume complete with udders and I joked that now she should know how I felt each day. They were well trained, friendly, thoughtful, and professional always. Maybe not so easily done in dealing with so many each day with a serious disease. The worst part of the process is the time it takes from each day for a few weeks. So don't fear the treatment part much at all. Just hope it does what you want it to do and does not cause any ill side effects later on. Jon.
Thanks for the laugh, that was great!!
I begin 22 treatments of EBRT tomorrow. I am on my 1st 90 day shot of Lupron and then scheduled for Brachy late August-early September. At 55 and active I concern myself the more I read with side effects of Radiation. When my PSA went way down after the Lupron shot I was hoping I could just go right into Brachy but to no avail. I live in Houston and have what appear to be very competent and reputable Oncologists with modern equipment at MD Anderson in Houston. Any side effects you have to report at all. like burning urination etc? I remember that ugly feeling once from College quack shack and that was not fun.
No side effects in my case although the nurses who were doing the radiation said other patients had minor amounts of rectal bleeding and others complained of burning sensation during urination but this was temporary.
Sorry about the numerous post. I forgot to ask in previous post on how cumbersome was the rectum clearing given you go in for radiation everyday. I ask because during my simulation my bladder was full but I had to come back since my rectum was as well even post Fleet Enema which are no fun as well. I ended up drinking some of that Miralax which worked but really throws everything off for a day or so. They say you do not need to perform a daily Enema but I am concerned now that I will and they politely mentioned some balloon which did not sound fun either. thank you in advance for any comment
Virgil; I just had to be sure I had a full bladder and an empty rectum each day. It is a matter of practice and timing and when your success depends upon it, you get pretty good at it. I had no burning sensations and maybe a slight "need to go" type reaction but nothing troublesome. I think I was pre-balloon technology so no mention was made of that. Jon.
I had to do rectal cleaning( enema) for the first visit when they took cat scans to make sure that the prostate was radiated and not other organs .
I didn't have to rectal cleaning before I started to my radiation, which consisted of everyday radiation for 25 treatments. I then had seeds implanted in my prostate and stated the Lupron injections for 2 years every 3 months. I just had my last Lupron injection on July17 2017
your plan sounds very similar to the path I am on. I have 22 EBRT scheduled via a Linear Accelerator device made by Varian Systems(I plan to google) followed by actual internal Seed Implants.
Lupron is only for 6 months in my case so far. encouraging to hear some of you speak about few side effects. After receiving my 1st EBRT today I suspect I will be monitoring every bathroom visit more than normal. more to follow....
Maybe I was lucky. I developed a routine. I had early morning appointment, I left early to avoid traffic, had coffee and read newspaper close to hospital.
I then found a nice private restroom in the hospital and was good to go.
I am closing out my 7th EBRT and so far so good as others have reported even the "pull your drawers down while the cute gals hold a towel". I do feel I am in a routine now but a little light headed sometimes walking out of there. All in all, I am feeling okay not as good as usual but pretty good. 2nd Lupron shot this week hurt this time unlike last time and the Hot flashes have already started but they pass very quickly then I get cold.
I did want to ask the forum the following: Since I am trying to work out to keep the Lupron weight gain in check I am unable to tell if I am just getting calf cramps or this is a side effect of Lupron. Given how much water I am drinking each day to fill bladder for radiation hard to believe its cramps but that is what the nurse thinks.
Has anyone developed cramps or worse DVT and/or clots from Lupron? Maybe I am just being paranoid.